New York, 2011High Wind in New York, April 16, 2011
April 16, 2011 · NWS BGM · 2 events in 2 counties and zones
A low pressure system moved northeast from Illinois to the Great Lakes region during the day. With high pressure to the east over New England, a tightening pressure gradient brought an increase in winds as the low approached.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system moved northeast from Illinois to the Great Lakes region during the day. With high pressure to the east over New England, a tightening pressure gradient brought an increase in winds as the low approached. Localized wind gusts up to 50 knots caused some minor damage in a few locations in central New York.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 16, 12:59 PM EST, 1 minute earlier.
Area forecast discussion, Apr 16, 12:59 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
159 PM EDT SAT APR 16 2011
.SYNOPSIS...
LOW PRESSURE MOVING EAST FROM THE MIDWEST, WILL BRING STRONG WINDS
AND MODERATE TO HEAVY RAIN TODAY AND TONIGHT. SOME LINGERING
SHOWERS WILL CONTINUE INTO SUNDAY, AND SHOULD MOVE OUT BY SUNDAY
EVENING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FIRST BATCH OF RAIN MOVED UP THE LAKE PLAIN AND THROUGH THE
WESTERN FA. THE SECOND BATCH MOVING TOWARD THE WYOMING VALLEY
LOOKS TO AFFECT OUR SOUTHEASTERN FA. AFTER THAT THERE IS A
SIZABLE BREAK BETWEEN AREAS OF MODERATE RAIN. THIS IS GOOD NEWS
FOR HYDRO CONCERNS.
WE ARE UPDATING THE NEXT SEVERAL HOURS OF POP GRIDS TO REFLECT THE
RADAR TRENDS. WE ALSO PULLED BACK ON THE AMOUNT OF LOWER 50S
FORECAST, AS TEMPS HAVE BEEN SLOW TO RISE THIS MORNING.
PREVIOUS DISCUSSION...A BUSY DAY AHEAD. CURRENT IR IMAGERY SHOWING
ABUNDANT CLOUD COVER ALREADY OVER THE CWA. IT ALSO INDICATES THE
MAIN LOW, THAT WILL BE BRINGING UNSETTLED WEATHER TODAY, IS STILL
OVER CENTRAL ILLINOIS. THIS LOW IS TRACKING TO THE NORTHEAST AND
WILL BE OVER THE THE GREAT LAKES REGION LATER THIS MORNING. AS IT
PROGRESSES TO THE NORTHEAST, IT WILL PRESS AGAINST HIGH PRESSURE
THAT IS CURRENTLY CENTERED OVER NEW ENGLAND. THIS WILL CAUSE A
STRONG PRESSURE GRADIENT OVER THE CWA. SFC WIND LOOK TO BE
SUSTAINED BETWEEN 20 AND 30 KTS THROUGH MUCH OF THE DAY AND INTO
THE LATE EVENING HOURS. LOOKING AT MODEL SOUNDINGS, THE WINDS JUST
ABOVE THE SFC INCREASE TO NEAR 50KTS AT 925 MB. THE INCREASE EVEN
MORE AT 850MB REACHING UP TO OVER 80 KTS. THE WINDS ALOFT WILL
LIKELY TRANSLATE TO SOME STRONG GUSTS AT THE SFC. CURRENT THINKING
IS GUSTS TO AROUND 45 MPH. THERE IS THE POTENTIAL FOR A FEW GUSTS
TO REACH TO 50 MPH, BUT THESE WOULD BE LOCALIZED AND INFREQUENT.
THUS, HAVE KEPT WIND ADVISORY IN PLACE. HOWEVER, IF WINDS LOOK TO
MIX DOWN EVEN JUST A LITTLE BETTER THAN CURRENT THINKING, THEN
THIS PRODUCT MAY NEED TO BE UPGRADED.
AS THE LOW PROGRESSES TODAY, AN OCCLUDED FRONT WILL APPROACH THE
CWA, BRINGING WIDESPREAD RAIN TO THE AREA. THE RAIN APPEARS TO BE
LIGHT AT FIRST, BUT AS THE FRONT APPROACHES, THERE WILL BE SOME
FRONTOGENESIS IN THE AREA. THIS WILL PROVIDE ADDITIONAL FORCING
AND THE RAIN WILL BECOME MODERATE, EVEN HEAVY IN SOME AREAS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
THE RAIN WILL CONTINUE TO MOVE ACROSS THE CWA THIS EVENING.
MODELS INDICATE THE HEAVIEST RAIN WILL LIKELY OCCUR BETWEEN 00Z
AND 06Z SUNDAY, OVER THE EASTERN HALF OF THE CWA, MAINLY EAST OF
I-81. MODELS HAVE UPPED THE QPF OUTPUT TO OVER AN INCH IN 6 HOURS
OVER THE CATSKILLS AND POCONOS. GIVEN THE TIME OF YEAR, IE...GREEN
UP HAS NOT REALLY KICKED IN YET, AND THE FACT THAT THE SOIL IS
FAIRLY WET, THERE MAY BE QUITE A BIT OF RUNOFF. GIVEN ALL THIS,
HAVE DECIDED TO PUT UP A FLOOD WATCH FOR THESE AREAS. AS THE
RAIN PROGRESSES EASTWARD, SO WILL THE WINDS. SO, AS THE HEAVIER
WINDS MOVE IN, THE WINDS SHOULD DIE DOWN.
BY SUNDAY MORNING, MUCH OF THE ACTIVITY SHOULD BE EAST OF THE CWA.
THERE WILL STILL BE SOME LINGERING SHOWER ACTIVITY. THROUGH SUNDAY
AFTERNOON. THERE DOES LOOK TO BE A SECONDARY TROUGH ASSOCIATED
WITH THE LOW PRESSURE SYSTEM, WHICH WILL BE WELL NORTH OF THE CWA
BY SUNDAY AFTERNOON. THIS MAY HELP TO BRING BACK THE STRONG GUSTY
WINDS ONCE AGAIN SUNDAY.
AS MONDAY ROLLS AROUND, MODELS ARE HINTING AT AN INVERTED TROUGH
TRYING TO NOSE INTO THE AREA, MAINLY SOUTH OF THE NY/PA LINE. THIS
COULD BRING A FEW SHOWERS TO NE PENN. HAVE BROUGHT POPS UP TO A
WEAK CHANCE OF A SHOWER. THIS WEAK TROUGH WILL QUICKLY MOVE OUT.
BY MONDAY NIGHT, THE NEXT LOW PRESSURE SYSTEM WILL TRY TO NOSE A
WARM FRONT INTO THE AREA. THIS MAY BRING SOME ADDITIONAL SHOWERS
TO THE WESTERN ZONES MONDAY NIGHT AND TUESDAY MORNING.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
UPDATED AS OF 3 AM SAT... ONCE AGAIN...NO CHANGES ARE PLANNED...AS
00Z GFS/EURO RUNS LOOK REASONABLY CONSISTENT FROM PREVIOUS
CYCLES...AND MATCH HPC/WFO BGM THINKING FROM FRI AFTN FAIRLY WELL.
AS OF 407 PM FRI...UNSETTLED WEATHER STILL ON TAP FOR MOST OF NEXT
WEEK WITH INCREASING CONFIDENCE IN THE FORECAST GIVEN GOOD MODEL
CONSISTENCY. WE WILL SEE THE THREAT FOR SHOWERS TUESDAY INTO EARLY
WEDNESDAY AS A FRONTAL BOUNDARY REMAINS STALLED TO OUR SOUTH OVER
PA. BY WEDNESDAY AS AN AREA OF LOW PRESSURE MOVES THROUGH THE
CENTRAL GREAT LAKES...THE FRONTAL BOUNDARY MENTIONED ABOVE WILL
TRY TO LIFT THROUGH OUR AREA AS A WARM FRONT. WITH THE LOW TRACK
TO OUR WEST IT SEEMS REASONABLE THAT AT LEAST PART OF OUR CWA WILL
GET INTO THE WARM SECTOR WEDNESDAY. ASSUMING WE DO GET INTO THE
WARM SECTOR AS PREDICTED...THUNDERSTORMS ARE A POSSIBILITY WITH
NEGATIVE LI'S AND CAPES AROUND 500 J/KG OVER THE SOUTHERN AND
WESTERN PART OF THE CWA. THE HIGHEST THREAT FOR STORMS WOULD BE
FROM LATE MORNING INTO THE EARLY EVENING.
THE NEW 12Z EURO IS FASTER WITH THE FROPA WEDNESDAY NIGHT...WHICH
IS MORE IN LINE WITH THE GFS FROM THE PAST FEW DAYS...THUS
THURSDAY LOOKS LIKE A DRY DAY. NEXT SHOT AT PRECIPITATION COMES IN
FRIDAY AND LOOKS TO LAST INTO THE WEEKEND AS ANOTHER FRONT MAKES A
RUN AT THE AREA WITH LOW PRESSURE TRACKING UP THROUGH THE GREAT
LAKES.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
UPDATED AS OF 2 PM...
THE MAIN STORY TODAY WILL BE THE STRONG GUSTY WINDS AND MVFR CIGS.
SE WINDS CURRENTLY AROUND 20 KTS GUSTING TO 30 KTS. THESE WINDS
WILL CONTINUE INTO THE EVENING. WINDS SHOULD SUBSIDE THIS EVE
(AFTER 00Z) TO AROUND 10 KTS...AS THE HEAVIER RAIN MOVES IN AHEAD
OF THE FRONT. BEHIND THE FRONT SW TO W WINDS AT 10 KTS. ON SUNDAY
WINDS INCREASE AND BECOME GUSTY AGAIN. WEST WIND AT 15 TO 20 KTS
WITH GUSTS TO 25 TO 30 KTS.
MVFR CIGS AT KELM/KBGM/KAVP SO FAR WILL MOVE NE INTO ITH BY 20Z
THEN TO SYR AND RME BY 22Z. WITH THE HEAVY TO MODERATE RAIN THIS
EVENING MVFR CIGS AND VSBYS LASTING ABOUR 3 HOURS START 01Z TO
03Z. VFR VSBYS SHOULD FALL TO MVFR. AT BGM CIGS AND VSBYS COULD
FALL TO IFR. OTHER SITES MAY ALSO BRIEFLY FALL TO IFR THIS
EVENING. 04 TO 06Z SUN VSBYS RETURN TO VFR WHILE CIGS REMAIN MVFR.
AROUND 14Z CIGS RISE TO VFR BUT WINDS WILL INCREASE AND BECOME
GUSTY.
OUTLOOK...
SUN AFTN AND NGT...MVFR CNTRL NY WITH SCT SHRA...VFR NE PA.
MON...MAINLY VFR WITH LIGHT RAIN.
MON NGT...VFR.
TUE/TUE NGT/WED...MVFR IN LIGHT RAIN.
WED NGT/THU...MVFR CNTRL NY WITH SCT SHRA...VFR NE PA.
&&
.HYDROLOGY...
FLOOD WATCH FOR THE EASTERN HALF OF THE CWA LATE THIS AFTN AND
TONIGHT. POTENTIAL FOR 1 TO 2 INCHES OF RAIN MOSTLY IN NE PA AND
EAST OF INTERSTATE 81 IN NY. WITH AND JUST AHEAD OF THE OCCLUDED
FRONT HEAVY RAIN IS LIKELY THIS EVENING. VERY GOOD MOISTURE
TRANSPORT AHEAD OF THE FRONT INTO THE AREA WITH STRONG LOW AND MID
LEVEL WINDS. PRECIPITATABLE WATER AMOUNTS PEAK JUST OVER AN INCH.
HEAVY RAIN THIS EVENING COULD CAUSE SOME FLASH FLOODING OF CREEKS
AND STREAMS. RIVER FORECASTS AT THIS POINT DO NOT HAVE ANY
FLOODING BUT A FEW POINTS CREST WITHIN A FOOT OF FLOOD STAGE ON
SUNDAY...SO MINOR RIVER FLOODING ALSO POSSIBLE. RIVER LEVELS NOW
NEAR NORMAL FOR MID APRIL. WITH THE MOIST GROUND MOST OF THE RAIN
WILL RUN OFF INTO THE STREAMS AND RIVERS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ039-043-044-047.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR PAZ038.
FLOOD WATCH FROM 7 PM EDT THIS EVENING THROUGH SUNDAY MORNING
FOR PAZ040-048-072.
WIND ADVISORY UNTIL 3 AM EDT SUNDAY FOR PAZ039-040-043-044-047-
048-072.
NY...FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ036-037-045-056.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ009-015>018-
022>025-036-037-044-045-055-056.
FLOOD WATCH FROM 7 PM EDT THIS EVENING THROUGH SUNDAY MORNING
FOR NYZ046-057-062.
WIND ADVISORY UNTIL 3 AM EDT SUNDAY FOR NYZ046-057-062.
&&
SYNOPSIS...SLI
NEAR TERM...DJP
SHORT TERM...SLI
LONG TERM...HEDEN/MLJ
AVIATION...TAC
HYDROLOGY...Hazardous weather outlook, Apr 16, 3:08 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
408 AM EDT SAT APR 16 2011
NYZ046-057-062-PAZ040-048-072-170815-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
408 AM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 AM EDT
SUNDAY...
...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
A LOW PRESSURE SYSTEM WILL APPROACH THE AREA TODAY. AHEAD OF THIS
SYSTEM, WINDS WILL PICK UP WITH SUSTAINED WINDS OF 20 TO 30 MPH
OUT OF THE SOUTHEAST WITH GUSTS OF AROUND 45 MPH. THERE IS ALSO
THE POTENTIAL FOR A FEW LOCALIZED GUSTS TO AROUND 50 MPH.
A SOAKING RAIN IS EXPECTED SATURDAY AFTERNOON INTO SATURDAY
NIGHT. RAINFALL AMOUNTS WILL AVERAGE AROUND ONE INCH OF RAIN ACROSS
MUCH OF THE AREA... WITH THE POTENTIAL FOR 1 TO 2 INCHES OVER THE
POCONOS AND CATSKILL MOUNTAINS. THE HEAVIEST RAIN WILL FALL
SATURDAY EVENING AND IN THE EARLY HOURS OF SUNDAY MORNING. THESE
RAINFALL AMOUNTS WILL BE ENOUGH TO CAUSE RISES ON AREA STREAMS AND
RIVERS.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ039-043-044-047-170815-
SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE-
408 AM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 3 AM EDT
SUNDAY...
...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
A LOW PRESSURE SYSTEM WILL APPROACH THE AREA TODAY. AHEAD OF THIS
SYSTEM, WINDS WILL PICK UP WITH SUSTAINED WINDS OF 20 TO 30 MPH
OUT OF THE SOUTHEAST WITH GUSTS OF AROUND 45 MPH. THERE IS ALSO
THE POTENTIAL FOR A FEW LOCALIZED GUSTS TO AROUND 50 MPH.
A SOAKING RAIN IS EXPECTED SATURDAY AFTERNOON INTO SATURDAY
NIGHT. RAINFALL AMOUNTS WILL AVERAGE AROUND ONE INCH OF RAIN ACROSS
MUCH OF THE AREA... WITH THE POTENTIAL FOR 1 TO 2 INCHES OVER THE
POCONOS AND CATSKILL MOUNTAINS. THE HEAVIEST RAIN WILL FALL
SATURDAY EVENING AND IN THE EARLY HOURS OF SUNDAY MORNING. THESE
RAINFALL AMOUNTS WILL BE ENOUGH TO CAUSE RISES ON AREA STREAMS AND
RIVERS.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ036-037-045-056-170815-
MADISON-SOUTHERN ONEIDA-CHENANGO-BROOME-
408 AM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...
...FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
FLOOD WATCH.
A LOW PRESSURE SYSTEM WILL APPROACH THE AREA TODAY. AHEAD OF THIS
SYSTEM, WINDS WILL PICK UP WITH SUSTAINED WINDS OF 20 TO 30 MPH
OUT OF THE SOUTHEAST WITH GUSTS OF AROUND 45 MPH. THERE IS ALSO
THE POTENTIAL FOR A FEW LOCALIZED GUSTS TO AROUND 50 MPH.
A SOAKING RAIN IS EXPECTED SATURDAY AFTERNOON INTO SATURDAY
NIGHT. RAINFALL AMOUNTS WILL AVERAGE AROUND ONE INCH OF RAIN ACROSS
MUCH OF THE AREA... WITH THE POTENTIAL FOR 1 TO 2 INCHES OVER THE
POCONOS AND CATSKILL MOUNTAINS. THE HEAVIEST RAIN WILL FALL
SATURDAY EVENING AND IN THE EARLY HOURS OF SUNDAY MORNING. THESE
RAINFALL AMOUNTS WILL BE ENOUGH TO CAUSE RISES ON AREA STREAMS AND
RIVERS.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NYZ009-015>018-022>025-044-055-PAZ038-170815-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-CORTLAND-TIOGA-BRADFORD-
408 AM EDT SAT APR 16 2011
...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
A LOW PRESSURE SYSTEM WILL APPROACH THE AREA TODAY. AHEAD OF THIS
SYSTEM, WINDS WILL PICK UP WITH SUSTAINED WINDS OF 20 TO 30 MPH
OUT OF THE SOUTHEAST WITH GUSTS OF AROUND 45 MPH. THERE IS ALSO
THE POTENTIAL FOR A FEW LOCALIZED GUSTS TO AROUND 50 MPH.
LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT
HTTP://WEATHER.GOV/BGM
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
High Wind, Sullivan
- When
- April 16, 1:00 PM EST to 10:00 PM EST
- Where
- Sullivan forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.716, -74.768 (the zone’s center; the record gives no point)
County officials reported trees and wires down from mid afternoon through the evening.
High Wind, Broome
- When
- April 16, 4:00 PM EST to 10:00 PM EST
- Where
- Broome forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.160, -75.820 (the zone’s center; the record gives no point)
A large tree was blown down with power outages occurring.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in North Carolina, April 16, 20118 deaths · 304 injured · $329 million · EF3 · 16 events
- Tornadoes and Hail in North Carolina, April 16, 201112 deaths · 66 injured · $6.4 million · EF3 · 9 events
- Tornadoes and Hail in North Carolina, April 16, 2011192 injured · $46 million · EF3 · 34 events
- Tornadoes and Hail in Virginia, April 16, 20112 deaths · 29 injured · $16 million · EF3 · 35 events
- Tornadoes and Hail in North Carolina, April 16, 20114 deaths · $8.8 million · EF2 · 13 events
- Flash Flooding and Flooding in Virginia, April 16 to 17, 20112 deaths · $30,000 · 15 events
- Avalanche in Wyoming, April 16, 20112 deaths · 1 event
- Coastal Flood in New Jersey, April 16 to 17, 20111 death · $1.5 million · 4 events
- Flash Flooding in West Virginia, April 16, 20111 death · $50,000 · 4 events
- Tornadoes and Hail in South Carolina, April 16, 20113 injured · $482,000 · EF1 · 21 events
- Tornadoes and Hail in Virginia, April 16, 2011$2.3 million · EF0 · 36 events
- Tornadoes and Hail in South Carolina, April 16, 2011$401,000 · EF1 · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295801, 295805.